MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L; KNEE CEMENTED FEMUR
Catalog Number 02.12.0005L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-aug-2023: lot 2000475: (b)(4) items manufactured and released on 06-may-2020.Expiration date: 2025-04-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Additional devices involved batch review performed on 20-aug-2023: gmk-sphere 02.12.0517fl tibial insert fixed sphere flex size 5/17 mm l (k121416) lot 1900401: (b)(4) items manufactured and released on 15-may-2019.Expiration date: 2024-04-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2001511: (b)(4) items manufactured and released on 27-apr-2020.Expiration date: 2025-05-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot 2001620: (b)(4) items manufactured and released on 25-may-2020.Expiration date: 2025-05-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2020.On (b)(6) 2023, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and revised successfully the poly.On (b)(6) 2023, the patient came in reporting pain after falling directly on the knee, which caused the insert to disengage from the baseplate.The surgeon revised the poly and the surgery was completed successfully.Presently, on (b)(6) 2023, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout, removed all implants, and implanted successfully new components.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17734995
Report Number3005180920-2023-00694
Device Sequence Number17777835
Product Code JWH
UDI-Device Identifier07630030825859
UDI-Public07630030825859
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Catalogue Number02.12.0005L
Device Lot Number2000475
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight102 KG